Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Goodland, KS

April 24, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2007, 10:33 AM MDT for Yuma County, Colorado. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 10:33 AM MDT (16:33 UTC)
Expired
Apr 24, 2007, 11:30 AM MDT
In force
57 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:32 AM MDTHAIL 15 E Clarkville, COHAIL COVERING GROUND.
Apr 24, 11:35 AM MDTHAIL 0.7514 Nw Wray, CODIME SIZED HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 241633
SVRGLD
COC125-241730-
/O.NEW.KGLD.SV.W.0035.070424T1633Z-070424T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 1130 AM MDT

* AT 1027 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR VERNON...OR ABOUT 28 MILES NORTHWEST OF ST.
  FRANCIS...MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WRAY AROUND 1040 AM MDT...
  ECKLEY AROUND 1055 AM MDT...
  WAUNETA AROUND 1110 AM MDT...
  CLARKVILLE AROUND 1130 AM MDT...

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 231 AND 269.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING
FOR NORTHWEST KANSAS.

LAT...LON 3985 10237 3992 10216 4043 10229 4042 10276

$$
1 follow-up statement
000 
WWUS53 KGLD 241702
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 AM MDT TUE APR 24 2007

COC125-241730-
/O.CON.KGLD.SV.W.0035.000000T0000Z-070424T1730Z/
YUMA CO-
1102 AM MDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM MDT
FOR NORTH CENTRAL YUMA COUNTY...

AT 1059 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHEAST OF CLARKVILLE...OR 
ABOUT 40 MILES NORTHWEST OF ST. FRANCIS...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKVILLE AROUND 1125 AM MDT...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 4000 10238 4000 10228 4043 10229 4042 10276

$$

KILLINGSWORTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 AM MDT, 7 hours 8 minutes earlier.

Area forecast discussion, Apr 24, 3:25 AM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
325 AM MDT TUE APR 24 2007

.DISCUSSION...MAIN FORECAST CONCERNS ARE THE POSSIBILITY OF SEVERE
WEATHER THIS EVENING AND SNOW MIXED WITH RAIN EARLY WEDNESDAY
MORNING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA.

THE SURFACE LOW OVER SOUTHEAST COLORADO STALLS OVER SOUTHEAST
COLORADO AS IT DEEPENS IN RESPONSE TO THE DEEPENING UPPER LOW
CURRENTLY MOVING THROUGH THE 4-CORNERS REGION AND INTO SOUTHEAST
COLORADO AND SOUTHWEST KANSAS THIS EVENING. WITH THE WARM SECTOR
AHEAD OF THE LOW CURRENTLY ACROSS MUCH OF THE FORECAST AREA WITH A
WARM FRONT AT THE SURFACE THROUGH THE CENTRAL PORTION OF THE
FORECAST AREA AND A COLD FRONT ENHANCED BY THUNDERSTORM OUTFLOW
ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...EXPECT PLENTY
OF MOISTURE TO CONTINUE TO ADVECT INTO MAINLY THE EASTERN SECTIONS
OF THE FORECAST AREA WITH PLENTY OF SHEAR AND MESOSCALE LIFT IN
THE VICINITIES OF THE SURFACE BOUNDARIES AND SYNOPTIC LIFT
ASSOCIATED WITH THE LOW LIFTING ACROSS THE HIGH PLAINS. THIS WILL
ALL LEAD TO ADDITIONAL THUNDERSTORM PRODUCTION LATER TODAY AND
THIS EVENING ACROSS THE TRI-STATE REGION WITH SOME STORMS EXPECTED
TO BECOME SEVERE.

WITH STRONG NORTHERLY FLOW BEHIND THE EXITING SURFACE LOW AND
TEMPERATURES DIPPING INTO THE MID 30S ACROSS THE WESTERN PORTIONS
OF THE FORECAST AREA...IT WILL BE POSSIBLE TO SEE SOME SNOW MIXING
IN WITH THE RAIN SHOWERS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING.

THE NEW TREND HAS BEEN TO COOL TEMPERATURES THROUGH THE LATTER
PART OF THE WEEK. THIS SEEMS REASONABLE GIVEN THE AMOUNT OF
RAINFALL AND CLOUD COVER EXPECTED WITH THE LOW PRESSURE SYSTEM
THAT WILL BE MOVING ACROSS THE REGION ALONG WITH ANOTHER SHORT
WAVE TROUGH EXPECTED LATE THURSDAY NIGHT AND FRIDAY. THE GFS IS
CURRENTLY MUCH STRONGER WITH THIS NEXT SHORT WAVE TROUGH THAN THE
NAM. WILL NOT PUT ANY PRECIPITATION IN ON THURSDAY NIGHT OR FRIDAY
GIVEN THE POOR AGREEMENT BETWEEN MODELS AND THE NEW MORE MOIST
TREND LATE IN THE WEEK THAT DOES NOT AGREE WITH PRIOR TRENDS...BUT
HAVE TRENDED SLIGHTLY THAT WAY.

THE WEEKEND AND BEGINNING OF NEXT WEEKS ARE STILL LOOKING DRY AND
WARMER AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND MOVES
OVER THE CENTRAL U.S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Apr 24, 10:20 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1020 AM MDT TUE APR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1020 AM MDT TUE APR 24 2007 /1120 AM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON
AND SHERIDAN. THIS INCLUDES THE CITIES
OF...HILL CITY...HOXIE...NORTON AND OBERLIN.

A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES IN NORTHEAST COLORADO...YUMA...AND THE
FOLLOWING COUNTIES IN NORTHWEST
KANSAS...CHEYENNE...DECATUR...RAWLINS...DUNDY...HITCHCOCK AND RED
WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL CONTINUE
THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY AS STORMS MOVE
OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF
HEAVY RAIN.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-
STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A
FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE
DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST
KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART/BLM

In the hours before

Local storm report, Apr 24, 9:29 AM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
929 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             15 SSW VONA             39.10N 102.85W
04/24/2007  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

JDK
Local storm report, Apr 24, 9:32 AM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
932 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HAIL             7 S BURLINGTON          39.20N 102.27W
04/24/2007  E0.88 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

JDK
Local storm report, Apr 24, 9:38 AM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
938 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             OBERLIN                 39.82N 100.53W
04/24/2007  M1.00 INCH       DECATUR            KS   TRAINED SPOTTER

&&

MENTZER
Special weather statement, Apr 24, 10:07 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1007 AM MDT TUE APR 24 2007

KSZ015-241630-
SHERIDAN-
1107 AM CDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF GRAINFIELD...OR 11 MILES SOUTH
OF HOXIE...AND MOVING NORTH AT 25 MPH.

DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

MENTZER
Special weather statement, Apr 24, 10:12 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 AM MDT TUE APR 24 2007

COZ090-241645-
YUMA COUNTY-
1012 AM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 1006 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BONNY RESERVOIR...OR 19
MILES NORTH OF BURLINGTON...AND MOVING NORTHWEST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KILLINGSWORTH
Special weather statement, Apr 24, 10:29 AM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 AM MDT TUE APR 24 2007

COZ090-241700-
YUMA COUNTY-
1029 AM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 1022 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VERNON...OR 27 MILES NORTHWEST OF ST.
FRANCIS...AND MOVING NORTHWEST AT 30 MPH.

ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 6 MILES SOUTHWEST OF IDALIA
AND MOVING NORTHWEST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH BOTH STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 232 AND 254.

KILLINGSWORTH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:00 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:08 PM MDTTornado WarningGLDYuma52 min
Apr 23, 8:15 PM MDTSevere Thunderstorm WarningGLDYuma45 min
Apr 23, 8:34 PM MDTTornado WarningGLDYuma26 min
Apr 23, 9:02 PM MDTFlash Flood WarningGLDYuma58 min
Apr 23, 9:15 PM MDTSevere Thunderstorm WarningGLDYuma60 min
Apr 23, 9:18 PM MDTTornado WarningGLDYuma42 min
Apr 23, 9:21 PM MDTSevere Thunderstorm WarningGLDYuma54 min
Apr 23, 9:32 PM MDTTornado WarningGLDYuma58 min
Apr 23, 10:28 PM MDTTornado WarningGLDYuma47 min
Apr 23, 11:02 PM MDTFlash Flood WarningGLDYuma3 hr
Apr 24, 8:50 AM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson55 min
Apr 24, 9:19 AM MDTSevere Thunderstorm WarningGLDKit Carson40 min
Apr 24, 10:01 AM MDTSevere Thunderstorm WarningGLDCheyenne23 min
Apr 24, 11:31 AM MDTSevere Thunderstorm WarningGLDYuma29 min
Apr 24, 12:14 PM MDTTornado WarningGLDCheyenne31 min
Apr 24, 12:55 PM MDTTornado WarningGLDCheyenne50 min
Apr 24, 1:37 PM MDTTornado WarningGLDCheyenne, Kit Carson53 min
Apr 24, 1:48 PM MDTTornado WarningGLDCheyenne, Kit Carson57 min
Apr 24, 2:40 PM MDTTornado WarningGLDKit Carson65 min
Apr 24, 3:27 PM MDTTornado WarningGLDCheyenne63 min
Apr 24, 4:22 PM MDTTornado WarningGLDCheyenne40 min
Apr 24, 4:56 PM MDTFlash Flood WarningGLDKit Carson3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.